Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Child on Amoxycillin for ear infection. Anal area very itchy. No help from Benadryl cream. Suggestions?

my 5 y/o old son is on Amoxicillin for an ear infection for 7 days of a 10 day prescription. For the last 2 or 3 days his anal area has become progressively itchy. At first wasnt a big deal, not its keeping him awake. I put Benedryl anti itch cream on it for the past two nights. Doesnt seem to be helping tonight. Any suggestions?
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
thanks for using health care magic.
Benadryl is an antihistaminic drug use to symptomatically relief itches.
It does not treat the underlying condition unless the underlying condition is due to an allergy.
Anal itch is most often cause by a worm infection which promotes re-infection through the feco-oral route due picking up of eggs at the anal region following scratching. It can be treated comfortable with anti worm medicines which your doctor can prescribe.
Anal itch could be due to poor anal hygiene as well.
Hope this helps you
Dr Achuo
Answered: Tue, 26 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor